Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 111, NWS Nashville, TN

September 20, 2021Maury County, Tennessee

NWS Nashville, TN issued this river flood advisory at Sep 20, 2021, 7:41 PM CDT for Maury County, Tennessee. It was in force for 27 min.

The area

The outline as issued.

The facts

Issued
Sep 20, 2021, 7:41 PM CDT (00:41 UTC)
Expired
Sep 20, 2021, 8:08 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Maury County, TN

The radar

The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 33.36 ft at Sep 21, 2021, 5:00 AM CDT.

actionminormoderate203009/2109/22
Action stage
28 ft
Minor stage
32 ft
Moderate stage
37.5 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

999 
WGUS84 KOHX 210041
FLSOHX

Flood Advisory
National Weather Service Nashville TN
741 PM CDT Mon Sep 20 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River At Columbia affecting Maury County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


TNC119-211830-
/O.NEW.KOHX.FL.Y.0111.210921T0041Z-210922T1204Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
741 PM CDT Mon Sep 20 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River At Columbia.
* From this evening to Wednesday morning.
* At 7:00 PM CDT Monday the stage was 28.8 feet and rising.
* Action stage is 28.0 feet.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to rise.
* Impact...At 32.0 feet, Flood waters overflow the banks and low 
  lying areas near Columbia begin to flood.


&&

LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689

$$

Whitehead
1 follow-up statement
178 
WGUS84 KOHX 210108
FLSOHX

Flood Advisory
National Weather Service Nashville TN
808 PM CDT Mon Sep 20 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Duck River At Columbia affecting Maury County.

TNC119-210215-
/O.CAN.KOHX.FL.Y.0111.000000T0000Z-210921T0108Z/
/COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
808 PM CDT Mon Sep 20 2021

...The Flood Advisory for the Duck River At Columbia has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Duck River At Columbia.
* At 7:00 PM CDT Monday the stage was 28.8 feet and rising.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 35.5 feet early tomorrow 
  afternoon. It will then fall below flood stage early Wednesday 
  morning.


&&

LAT...LON 3566 8732 3577 8721 3563 8682 3552 8689

$$

Rose

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 20, 6:33 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 20, 6:33 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
633 PM CDT Mon Sep 20 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Just a couple more days of wet weather and then a lengthy dry
spell sets in for the weekend and into next week. Radar trends for
this afternoon show decreasing coverage across the I-65 corridor
where the bulk of the rain fell today, but still a few moderate
rain showers with isolated lightning strikes between I-65 and the
Tennessee River that may cause some minor flooding issue into the
early evening hours. HRRR guidance depicts this scenario, with
activity really coming to an end about 00Z. The Flash Flood Watch
for the entire mid-state will be allowed to expire at 7pm this
evening unless something changes.

Short-term guidance shows a fairly dry overnight and early
morning, with showers and thunderstorm chances returning again by
noon and persisting into the evening. It doesn't look like
coverage and intensity will be like what we have seen the last
couple of days until the evening hours when a cold front
approaches the area. Along this front heavy rain is likely, as
precipitable water values remain unseasonably high near 2 inches
and CAPE values peak around 1000 J/kg. A Flash Flood Watch may
need to be issued during the mid-shift or early tomorrow for this
time period as any intense downpour will likely cause some
flooding issues given the soil saturation. A few strong storms
with gusty winds can also be expected Tuesday evening.

Light to moderate rain showers will persist through Wednesday as
the upper trough moves across the mid-south. A steady northwest
flow should keep highs in the mid-upper 60s for most areas along
with a steady northwest wind of 10-20 mph. Dig out that jacket you
put away in the spring. Come Thursday, abundant sunshine returns
and afternoon temperatures slowly warm back into the 70s through
the weekend, with low 80s possible by Monday next week. Overnight
lows are a bit brisk with 40s for Wednesday night and Thursday
night, and 50s through the weekend.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Ongoing showers across Middle Tennessee are
starting to decrease in coverage. At this time, it appears that
impact at our terminals during the next couple of hours will be
minimal. The HRRR shows a further decrease in activity during the
early evening, with an overnight lull before convection starts to
increase again during the late morning and afternoon. Have
included VCTS for tomorrow to handle the possibility of daytime
storms. Look for MVFR ceilings to develop later tonight with some
fog possible at CSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......05
AVIATION........08
Hazardous weather outlook, Sep 20, 2:38 AM CDT, 17 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
238 AM CDT Mon Sep 20 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-211000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
238 AM CDT Mon Sep 20 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Flash Flood Watch continues for all of Middle Tennessee through
this evening. Numerous additional showers and a few thunderstorms
with moderate to locally heavy rainfall are expected again today.
Additional rainfall up to 1 to 2 inches is possible today, which may
lead to flash flooding of roads and low lying areas. Rain will
briefly end across the area tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A strong cold front will move slowly across the area Tuesday
afternoon through Wednesday morning, bringing another round of
showers and thunderstorms. Additional rainfall amounts around 1 to
2 inches are possible, which could cause some localized flooding of
roads and low lying areas. In addition, a couple of strong storms
are possible with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today due to the risk of flash
flooding. Please relay any information about observed severe weather
to the NWS while following all local, state, and CDC guidelines.

Shamburger

In the hours before

Local storm report, Sep 20, 5:15 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      4 W SPRING HILL         35.74N  87.00W
09/20/2021                   MAURY              TN   EMERGENCY MNGR

            SEVERAL ROADS IMPASSABLE DUE TO HIGH WATER IN NORTH
            CENTRAL MAURY COUNTY, INCLUDING SULPHUR SPRINGS BRANCH
            RD., AND B DODSON RD..

&&

EVENT NUMBER OHX2100655

BW
Local storm report, Sep 20, 5:19 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT MON SEP 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      6 N COLUMBIA            35.71N  87.05W
09/20/2021                   MAURY              TN   EMERGENCY MNGR

            CARTERS CREEK AT HARLAN RD. IMPASSABLE DUE TO HIGH
            WATER .

&&

EVENT NUMBER OHX2100656

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:36 PM CDTRiver Flood AdvisoryOHXMarshall33 hr
Sep 20, 8:03 PM CDTRiver Flood WarningOHXHickman4 days
Sep 20, 8:08 PM CDTRiver Flood WarningOHXMaury58 hr
Sep 21, 9:15 AM CDTRiver Flood AdvisoryOHXHumphreys12 hr
Sep 21, 11:52 AM CDTRiver Flood AdvisoryOHXBedford, Marshall3 hr
Sep 21, 4:40 PM CDTSpecial Weather StatementOHXStewart50 min
Sep 21, 5:26 PM CDTSpecial Weather StatementOHXHouston, Stewart49 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.